# SDR 2005FA0000275

- Difficulty date: January 5, 2005
- Submitted: January 6, 2005
- Operation: General aviation
- Aircraft: N49SM
- Make and model: Cessna 650
- Aircraft serial: 6500132
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: 3505501
- Condition: Arced
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A WIRE CONNECTOR WAS INSTALLED TO REPLACE A BROKEN CONNECTOR. CONNECTOR WAS INSTALLED AND APPROVED FOR RETURN TO SERVICE BY A CERTIFIED REPAIR STATION.THE WIRE PROVIDED POWER TO THE OVERHEAD LIGHTS. APPROXIMATELY TWO WEEKS AFTER THE MAINTENANCE WAS PERFORMED, THE OPERATOR WAS PERFORMING AN OXYGEN MASK DROP TEST. HE HEARD A NOISE AND THEN SMELLED SMOKE AND SAW A SMALL FLAME IN THE HEADLINER AREA NEAR THE CABIN DOOR. THE OPERATOR SHUT OFF POWER AND EXTINGUISHED THE FLAME. INVESTIGATION REVEALED THE CONNECTOR WAS MELTED AND THE WIRING WAS BURNED. THE OXYGEN SUPPLY LINE ADJACENT THE WIRE HAD SOME BURNED STRANDS OF OUTER COVERING. THE OPERATOR REPAIRED THE WIRING AND INSTALLED A NEW OXYGEN LINE.
